Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 13, 2001, 4:46 PM MDT for Piute County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2001, 4:46 PM MDT (22:46 UTC)
- Expired
- May 13, 2001, 5:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Piute County, UT
The radar
The Cedar City radar (KICX), 111 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3020 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WUUS55 KSLC 132247 SVRSLC UTC031-132315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 446 PM MDT SUN MAY 13 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PIUTE COUNTY IN UTAH * UNTIL 515 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL PIUTE COUNTY...OR ABOUT 3 MILES SOUTH OF MARYSVALE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN PIUTE COUNTY AT 500 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3845 11230 3831 11217 3849 11189 3850 11217
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:01 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 13, 3:01 PM MDT, 1 hour 45 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT SUN MAY 13 2001 SYNOPSIS...A WEATHER DISTURBANCE OVER SOUTHERN CALIFORNIA HAS SPREAD A MOIST AND UNSTABLE AIRMASS OVER UTAH. THE AIRMASS WILL SLOWLY DRY MONDAY AND TUESDAY. DISCUSSION...UPPER LEVEL FRONT/JET NORTHWEST TO SOUTHEAST ACROSS CENTRAL UTAH. AIRMASS DESTABILIZED SOUTHWEST OF THE UPPER FRONT IN AREA OF LOW LEVEL MOISTURE. ONE SEVERE CELL DEVELOPED OVER WASHINGTON COUNTY. OTHER STRONG CELLS NOW APPROACHING LAKE POWELL. MODELS INDICATE THAT CONVECTIVE INSTABILITY WILL LINGER ESPECIALLY OVER THE CENTRAL AND EAST MONDAY BUT WITH LESS SHEAR. UPPER LOW MOVES BACK SOUTHWEST BY TUESDAY WITH A WEAK RIDGE DEVELOPING OVER THE FORECAST AREA. WEDNESDAY DRY EXCEPT FOR EXTREME NORTH AND EXTREME SOUTH. THURSDAY THROUGH SUNDAY TROUGHY WITH PLENTY OF SUB-TROPICAL MOISTURE SPREADING BACK NORTH AND OVER THE GREAT BASIN. SLC 4211k CDC 421- GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:02 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 43 min |
| May 13, 1:43 PM MDT | Severe Thunderstorm Warning | SLC | Kane, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.